Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cc12

Stomach Problems With Doxycycline?

Recommended Posts

Hi everyone. I'm on 50 mg of doxycycline twice a day (this is my third week on it).

The first few days or so were fine, but by the second week I was feeling nauseous almost every day. I decided to try taking it only once a day, to see if that would help, but no luck - still nauseous. For the past two days I haven't taken it at all...I don't feel nauseous, but I do still have a gnawing stomach ache and don't feel well.

My question is: is it normal for doxy to cause this kind of problem? It seems strange that I'm still feeling sick after two days of not taking it, but I can't think of any other reason why I would be having stomach problems...

I'd love any input on the situation. I just hope this is a normal reaction to the drug, and not some other underlying problem.

Share this post


Link to post
Share on other sites

Nausea is a common side effect. Please don't start experimenting with the dosage on your own, talk to your doctor about it instead. Especially since you're still experiencing issues after 2 days of not taking them.

Share this post


Link to post
Share on other sites

Hi, I had this same issue with doxy; I notice that if I don't drink enough water I get what feels like heartburn and nausea about twenty minutes after taking it, with the nausea lasting for some time after taking it.

The way I prevent feeling nauseous is to eat something right before taking it (I've found crispbread with some peanut butter works perfectly well for me, even though it's only a small amount of food), and then drink heaps of water when you take it (I pretty much skull a 600 mL bottle of water with it). Also, once you've taken it remain upright for at least an hour afterwards, because if you lay down you run the risk of irritating your oesophagus.

On a side note, I think in some other countries (e.g. the US) doxy is prescribed as to be taken "without food", but my prescription recommends taking it with food, and I've found it's the only thing that prevents me from getting nauseous. Does your prescription say with or without food? I also strongly agree with AKL about not experimenting; it's very important with antibiotics that you take them exactly as prescribed, and if you find you can't tolerate them you need to see your doctor to discuss what can be done.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×